Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 24, 2017, 6:57 PM CDT for Fayette County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2017, 6:57 PM CDT (23:57 UTC)
- Expired
- Mar 24, 2017, 7:17 PM CDT
- In force
- 20 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fayette County, TX
The radar
The Ft Hood radar (KGRK), 108 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
906
WUUS54 KEWX 242357
SVREWX
TXC149-250030-
/O.NEW.KEWX.SV.W.0027.170324T2357Z-170325T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
657 PM CDT FRI MAR 24 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
East central Fayette County in south central Texas...
* Until 730 PM CDT
* At 657 PM CDT, a severe thunderstorm was located over Shelby, or 16
miles northeast of La Grange, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Winedale, Rek Hill, Willow Springs and Warrenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2996 9657 2991 9665 2992 9671 3001 9675
3010 9664 3006 9662 3004 9662 3001 9660
TIME...MOT...LOC 2357Z 236DEG 24KT 3000 9663
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ALLEN2 follow-up statements
682
WWUS54 KEWX 250006
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
706 PM CDT FRI MAR 24 2017
TXC149-250030-
/O.CON.KEWX.SV.W.0027.000000T0000Z-170325T0030Z/
Fayette TX-
706 PM CDT FRI MAR 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EAST CENTRAL FAYETTE COUNTY...
At 706 PM CDT, a severe thunderstorm was located over Shelby, or 15
miles southwest of Brenham, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winedale, Rek Hill and Willow Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2996 9657 2991 9665 2998 9667 3003 9668
3010 9664 3006 9662 3004 9662 3001 9660
TIME...MOT...LOC 0006Z 237DEG 20KT 3002 9659
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ALLEN248
WWUS54 KEWX 250017
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
717 PM CDT FRI MAR 24 2017
TXC149-250027-
/O.CAN.KEWX.SV.W.0027.000000T0000Z-170325T0030Z/
Fayette TX-
717 PM CDT FRI MAR 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FAYETTE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 2996 9657 2991 9665 2998 9667 3003 9668
3010 9664 3006 9662 3004 9662 3001 9660
TIME...MOT...LOC 0016Z 236DEG 24KT 3006 9652
$$
ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:43 PM CDT, 14 minutes earlier.
Area forecast discussion, Mar 24, 6:43 PM CDT, 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 643 PM CDT Fri Mar 24 2017 .AVIATION.../00Z TAF CYCLE/ VFR conditions prevail across all terminals late this afternoon and are expected to continue through the TAF period. Isolated TSRA is ongoing across the Texas Coastal Plains towards Houston. This activity will shift northeast through the early evening hours into East Texas. Surface winds remain gusty from the south and west for KDRT/KAUS at 15-20 knots. These winds will subside next few hours to sustained winds near or less than 10 knots from the west. Winds will then shift more northerly through early to mid morning Saturday as a dry front moves through the region. Low ceilings are likely to return by Sunday morning however as moisture returns to the region. && .PREV DISCUSSION... /ISSUED 320 PM CDT Fri Mar 24 2017/ SHORT TERM (Tonight through Saturday Night)... Pacific front/dry line was near the I-35 corridor mid afternoon. Dry slotting has occurred across the southern I-35 corridor. Farther northeast aircraft soundings near AUS indicate the mid level cap weakening. There is still a window through late afternoon and early evening where a strong to marginally severe storm or two could form across the EWX CWA near and east of U.S. 77. However the better threat this afternoon and into tonight will be northeast of the area. A secondary push/front will move into the area after midnight. The latest few HRRR runs were showing the possibility of convection developing along this boundary overnight across the far eastern CWA. In addition, with the initial front/dry line slowing down there will be a window for fog late tonight across the far southeast counties before the secondary push of drier air arrives. Sunny and dry on Saturday. LONG TERM (Sunday through Friday)... A progressive pattern will occur through the upcoming week. On Sunday a weak shortwave will pass through the Southern Plains. A warm front looks to come back into the CWA Sunday morning and then a dryline gets dragged east into the western CWA Sunday afternoon. This will lead to a warm day, especially across the southwest CWA where highs could climb into the mid 90s. Upper 80s to low 90s are expected elsewhere. A weak cold front looks to enter the area Monday and results in highs a degree or two cooler. Models are then consistent with an upper level low digging into the Four Corners Tuesday and a rapid moisture return taking place across South Central Texas ahead of it on Tuesday. Isolated to scattered showers and storms are possible during the day on Tuesday, favoring central and western areas of the CWA. This upper level low is forecast to dig slightly farther south into Texas than the current system, coming out into West Central Texas Wednesday morning. South Central Texas becomes placed in a favorable location Tuesday night into Wednesday morning, with a diffluent flow aloft between the upper level low to the northwest and sub-tropical jet streak just to the south. As large scale ascent spreads into the area late Tuesday night through Wednesday morning both the GFS and ECMWF are indicating showers and storms increasing in coverage, especially across the Hill Country and I-35 corridor Tuesday night and along and east of I-35 Wednesday morning. There are hints that a heavier band of rainfall could occur near and east of I-35. Ingredients may come into play for locally heavy rainfall but too soon to determine exact amounts and locations. There could also be a threat for severe storms as an organized convective complex may try and develop. The area looks to eventually get dry slotted Wednesday afternoon from west to east. GFS is a little more robust with mid level moisture wrapping around the upper level low Wednesday night and Thursday and is generating some QPF. Have retained some low pops across the northeast half of the CWA during this time. Dry conditions on Friday and then both the GFS and ECMWF indicate another upper level system possibly impacting the CWA just beyond Day 7. FIRE WEATHER... Winds have been a little slow to respond but in the past hour have begun to see winds increasing across the western Hill Country and Edwards Plateau. There will be a window now though sunset where occasional wind gusts to around 25 mph could occur across Edwards and Val Verde Counties and possible as far south as Kinney County. RH values are currently bottoming out around 8-15 percent and should the winds become gusty this will result in a critical fire danger. Will allow the Red Flag Warning to remain in place until 7 PM. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 55 81 58 87 63 / 0 0 0 10 20 Austin Bergstrom Intl Airport 51 81 55 87 62 / 0 0 0 10 20 New Braunfels Muni Airport 52 82 56 87 62 / 0 0 0 10 10 Burnet Muni Airport 50 78 56 85 58 / 0 0 0 10 20 Del Rio Intl Airport 53 84 57 91 57 / 0 0 0 0 0 Georgetown Muni Airport 52 79 55 86 61 / 0 0 0 10 20 Hondo Muni Airport 49 86 56 90 59 / 0 0 0 - 10 San Marcos Muni Airport 53 82 56 87 63 / 0 0 0 10 10 La Grange - Fayette Regional 59 80 57 86 66 / 20 - 0 10 20 San Antonio Intl Airport 53 84 58 88 62 / 0 0 0 10 10 Stinson Muni Airport 53 83 58 88 62 / 0 0 0 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... && Mesoscale/Aviation...Allen Synoptic/Grids...LH Public Service/Data Collection...Williams
Hazardous weather outlook, Mar 24, 3:11 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 311 PM CDT Fri Mar 24 2017 TXZ171>173-183>194-202>209-217>225-228-251200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 311 PM CDT Fri Mar 24 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A Red Flag Warning is in effect through 7 pm this evening for Edwards, Kinney, and Val Verde counties. Humidities below 20 percent and gusty west winds to near 20 mph will promote the spread of fires over the Southern Edwards Plateau. Isolated strong to marginally severe storms are possible along and east of a Taylor to La Grange line through early this evening. The main hazard will be damaging winds of 60 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Late Tuesday through Wednesday, there is chance for strong to severe thunderstorms and locally heavy rainfall, as another large upper level storm system moves into Texas. Elevated fire weather conditions are possible Sunday afternoon. Relative humidity in the teens to low 20s and west winds over 10 MPH are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is currently not anticipated.
In the hours before
Special weather statement, Mar 24, 5:29 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
529 PM CDT FRI MAR 24 2017
TXZ209-242315-
Fayette TX-
529 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 615 PM
CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cistern, or 7 miles north of Flatonia, moving northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Grange, Fayetteville, Cistern, Muldoon, Rutersville, Warrenton, O
Quinn, Waldeck, Rabbs Prairie, Floy, Warda, Plum, Walhalla, Rek Hill,
Colony, West Point, Winchester, Mullins Prairie, Kirtley and
Nechanitz.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2968 9717 2980 9728 2999 9708 3007 9694
3011 9685 3015 9681 2992 9663
TIME...MOT...LOC 2229Z 235DEG 29KT 2978 9715
ALLENSpecial weather statement, Mar 24, 6:45 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
645 PM CDT FRI MAR 24 2017
TXZ209-250030-
Fayette TX-
645 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE COUNTY UNTIL
730 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm
northwest of Fayetteville, or 8 miles east of La Grange, moving
northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fayetteville, Round Top, Walhalla, Willow Springs, Rutersville,
Warrenton, Winedale and Rek Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2989 9663 2983 9676 2998 9688 3014 9665
3013 9665 3011 9663 3008 9663 3006 9662
3004 9662 2999 9658 2996 9657
TIME...MOT...LOC 2344Z 236DEG 25KT 2995 9675
ALLENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:25 AM CDT | Red Flag Warning | EWX | Edwards, Kinney, Val Verde | 11 hr |
| Mar 24, 5:29 PM CDT | Special Weather Statement | EWX | Fayette | 46 min |
| Mar 24, 6:45 PM CDT | Special Weather Statement | EWX | Fayette | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.